MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A PC-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A PC-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1855G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.During the procedure, it was reported by the distributor that the costumer using 5-0 nylon and the needle keeps popping off.It happened to the multiple doctors and just being connected that they are all have the same lot number.Unknown number of devices available for return.There were no adverse reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.Five sealed boxes and five open boxes with a total of ninety-seven (97) unopened overwrap packets were received for analysis.Product code 1855g.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.H6 component code: g07002 - no device problem found this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: - what is the total number of procedures? unknown - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? i don¿t believe so _ h please confirm - if this event occurred during multiple procedures, please create a product complaint for each event and provide the corresponding reference number(s).Unknown.Boxes of sutures given to me with notes from other nurses or surgeons that is occurred with the lot - when did the needle pulled-off occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? during suturing - how many devices demonstrated the alleged deficiency? 10 boxes - please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Awaiting direction on what to do with affected product - provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(please refer the attached email).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Reviewed product mismatch activity (b)(6) product mismatch pcf sent to the sales rep with the following questions: mismatch information: expected 1855g lot# 103sl6 but received (97)1855g; lot# 103sl6 and (2) 1855g; lot# 104d2r.Product received on may 15, 2025 under awb # (b)(4).From (b)(6).Please confirm if the lot# 104d2r belong to this complaint.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: i¿m not sure what you¿re asking for¿ yes, there was a second lot # that was also having the needle pop off; different surgeries.Let me know if you need something else? thanks.
 
Additional Manufacturer Narrative
Product complaint # =(b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.Two unopened samples were received for analysis.Product code 1855g.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
ETHLN BLK 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22117171
Report Number2210968-2025-06070
Device Sequence Number4251129
Product Code GAR
UDI-Device Identifier10705031002777
UDI-Public(01)10705031002777(17)290930(10)103SL6
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1855G
Device Lot Number103SL6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/30/2025
06/19/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/19/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown